Jump to content

PrettyInside

Member Since 08 Sep 2009
Offline Last Active Dec 17 2014 07:18 PM

Topics I've Started

Bacillus Coagulans For Fighting Acne?

03 December 2014 - 11:03 AM

I'm wondering if anyone's had a positive--or negative--reaction to Bacillus Coagulans (BC)?

 

Months ago, I ordered a bottle of BC--https://shop.thorne....illus-coagulans--but chickened out on trying it. (Two years ago, I had a horrible gut/skin reaction from Ultimate Flora Adult 15 Billion. I only took one capsule every third day; so that test run only lasted about 1.5 weeks--about 3 capsules' worth--as that's all that I could withstand, between the gut pain and acne nodules that resulted from it.)

 

BTW, I took my first BC capsule this morning. As with the previous probiotic, I won't take more than one capsule every 2-3 days, at least to start.

 

EDIT: Roughly 1.5 hours after taking the BC capsule, I wound up having certain, erm, bathroom issues. I still plan to take another capsule in 2 days' time, just to see what happens. If gut issues strike again, I suppose I'll know for certain that I can blame the BC. *sigh* I know that my digestive tract has been depleted of its good flora, but what's to be done if my body won't accept any?

 

Thank you,

 

PI


A "gentle" (Low-Dose) Probiotic To Try?

30 July 2014 - 07:35 AM

I have a quandary: I have issues with taking a high-colony-count probiotic, but my gut function is totally shot from a poor diet and on/off antibiotic use (for acne) over the years. (I suffer from IBS--and possibly more than that--and constipation, which became severe after I took an antibiotic this past April for a UTI.)

 

I tried Ultimate Flora (15 billion count), taking one capsule every 2-3 days to see what would happen. I wound up having horribly painful cramps that woke me in the middle of the night and lasted for 2.5 hours at a time. I also had diarrhea pretty much after each dose and developed several deep cysts. I suspect my gut, being stripped of all the good stuff, wasn't ready for such a product.

 

Is there a more "gentle" probiotic I could try to ease my body toward good gut health? Most experts recommend at least a 20-billion-per-dose flora count, but with such a rough experience with 15 billion... sad.png

 

I see that Culturelle has only 11 billion per dose and contains only Lactobacillus. (I've read that if one's gut health is really out of sorts, then it's best to start with just Lactobacillus before taking a probiotic that includes Bifidobacterium.)

 

**edit**: And wouldn't this figure? I just have read that Bifidobacterium acts in the colon and, thus, may be the better option for constipation. Hmm... Don't take Bifidobacterium if your gut is really out of whack--and mine is--but take it for constipation--which I definitely have. A new quandary. Fantastic. :/

 

Thank you,

 

PI


Sebaceous Hyperplasia: What Makes It Worse?

20 May 2014 - 03:57 PM

Does anyone else suffer from Sebaceous Hyperplasia (SH)? For me, this condition is the "icing on the cake," in that I've been dealing with acne for 27 years and, then, developed SH. *sigh*

 

Do you know what foods make (or seem to make) your SH worse--i.e., what makes new growths appear or existing ones increase in size? And do you notice if your condition worsens after you've eaten foods containing "crappy" oils, like soybean oil in dressings/ mayo, or palm oil in peanut butter, etc.

 

 

Thank you,

 

PI


Start Low-Dose Probiotics To Reduce Breakouts ("die-Off" Effect)?

11 May 2014 - 11:44 AM

I have acne--mostly nodulocystic these days--and IBS. Since my skin and gut are out of whack, I once tried a potent probiotic and came to regret it; both my gut and face went a bit crazy--and I'd only taken 3-4 probiotic pills, 2-3 days apart. I can't imagine what would've happened if I'd taken several pills consecutively.

 

Is it necessary for us acne sufferers to start very slowly with probiotics--i.e., to take the lowest possible dose to start, so as to avoid a stronger die-off reaction in the body? (Someone wrote in another thread: "If you have too much bad bacteria and the...probiotics start killing it, the bad bacteria release endotoxins when they die. This is...good for the body but those toxins still have to be processed and if there are lots the liver gets overloaded and pushes the toxins out through the skin. I'm gonna try the probiotics once I am clear again but I'm going to go a lot slower with them to minimize a big die off effect.")

 

 

Thank you,

 

PI


Generic Tretinoin *exactly* The Same As Retin-A Micro?

08 May 2014 - 09:32 AM

My physician's asst. wrote me a script for Retin-A Micro (0.04%) but checked the "may substitute" box on the form; so I wound up with the generic form of Tretinoin Microsphere Gel (0.04%). Does anyone know if they're really, truly the same thing?

 

I know that it seems like a silly question, but I've heard that certain generic oral drugs have been found to be less effective than their brand-name counterparts; for me, that calls into question the effective of any generic drugs, even topical ones.

 

 

Thank you,

 

PI